Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

June 15, 2017Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 15, 2017, 6:21 PM EDT for Marion County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 6:21 PM EDT (22:21 UTC)
Expired
Jun 15, 2017, 6:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 137 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS82 KJAX 152221
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT THU JUN 15 2017
 
FLZ040-152245-
Marion FL-
621 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Sparr, or 10 miles east of Williston, moving north at
10 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Reddick, Lowell and Flemington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8241 2928 8241 2947 8236 2943 8221
      2942 8220 2942 8218 2941 8213 2922 8221
TIME...MOT...LOC 2221Z 197DEG 9KT 2932 8229 

$$

SHULER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:23 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 3:23 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
323 PM EDT Thu Jun 15 2017

.NEAR TERM/This afternoon and tonight/...

A baggy upper level short-wave trof resides over the Big Bend region
that will transition eastward over NE FL and SE GA this late
afternoon and tonight. A couple of weak disturbances are noted on
water vapor this early afternoon, one near Live Oak, and another
over Marianna, FL.  As the weak short-wave upper-level trof moves
eastward, these respective disturbances will translate to the east
as well.  The west coast seabreeze has fired off convection mainly
west of I-75. Convection initially will develop over St. Johns and
Flagler coasts and will spread north over the First Coast along the
east coast sea breeze boundary through early afternoon then increase
over the interior through the late afternoon with interactions from
west coast boundary convection.  The respective east coast and west
coast have started their push inland. With a mean southwest flow,
the sea breeze merger will meet between highway 301 and I-95 this
late afternoon. Locally heavy rain and lightning the main concerns
given the relatively high PW (1.8-2.1 inches) and surface based
capes (2000-2500 J/kg). Showers and thunderstorms will be more
numerous over NE Florida where the best moisture resides and more
isolated to scattered in nature across the northern tier counties
along the Altamaha River Basin.  The convection will be mainly
diurnally driven, but may see scattered convection through mid to
late evening over the NE FL First Coast and southern GA coastal
counties with a more southwesterly flow noted through steering
levels will help activity drift back toward the east late this
afternoon and through the early evening hours. Most convective
activity will wind down and push offshore by mid evening.  Patches
of late night and early morning fog/low clouds possible. During the
pre-dawn hours, some light showers may occur across the Suwannee
Valley advecting from late nocturnal activity over the Gulf of
Mexico. Lows tonight will be mainly in the 70 to 75 degree range.

.SHORT TERM.../Friday-Sunday/...
Friday...prior fcst thinking has changed little. Fairly deep
southwest flow expected, with a mid level low pressure system noted
over south GA. This mid level perturbation will lift slowly north to
northwest through late Friday night. Moisture levels remain elevated
just shy of 2 inches though some pockets of dry mid-upper level air
are possible as the mid level low begins to lift northward. West
coast sea breeze will likely be active once again but strong
convergence expected with the east coast sea breeze as well. We
anticipate sct to numerous showers and storms Friday that then begin
to dissipate by late evening and overnight. Rain chances generally
40-60 percent. Lows Fri night in the lower 70s with some patchy fog
and low stratus possible. Saturday...with the mid level low weaker
and its associated trough lifted up into central GA and southwest AL
we expect stronger and deeper southwest flow with PWAT values
decreased a bit. Not much change overall in the rain chances with
sct to numerous showers and storms expected. Fcst rain chances
expected to be similar, if not a bit lower than Friday though
confidence is a bit below average due to some model differences.
Overall areal QPF values should be a little lower as storm motion
will be a little faster.

Sunday...some drier air in the mid and upper levels expected and
deep layer flow turns a bit more southerly. This should enable the
east coast sea breeze to push in a little faster, and scattered
convection expected to become centered more toward the central parts
of the CWA. Given the drier air aloft...we have POPs closer to
normal around the 35-50 percent range. Temps expected to be near
normal in upper 80s to lower 90s and lows in the lower 70s.

.LONG TERM.../MONDAY THROUGH THURSDAY/...
Another deep surge of tropical moisture will be in place at the
start of the work week with PWATs ranging from 2-2.30 courtesy of a
developing low pressure system in the Gulf as well as the remnants
of an upper level low centered over the northern Gulf. Although long-
term NWP uncertainty still exists with the exact placement of the
tropical low pressure, there is moderate confidence that another
heavy rainfall setup would develop during the forecast period. 12Z
GFS and GEM models are much furthest east and north with the low
pressure and provide wetter solutions while the 12Z ECMWF is the
further southwest and is therefore drier overall. Current thinking
is we will follow more toward the ECMWF model at this time. But,
despite the differences in model solutions, a weak cold front
stretched southwestward across the Appalachians will assist in
steering the enhanced tropical moisture into the area. Max temps are
generally below normal and POPS a bit above normal during the period.

&&

.AVIATION...
Another round of afternoon scattered storms expected and have VCTS
at all terminals with TEMPO for TSRA with intermittent MVFR
conditions through the afternoon as some heavy showers are
anticipated across the region. Thunderstorms will begin to wane
markedly toward sundown with some residual but isolate storms around
the I-95 corridor to the coast through 03z. Otherwise, most
locations will have VFR conditions this mid to late evening. Patchy
low clouds and fog possible during the pre-dawn hours Friday morning
and may have ocnl MVFR cigs at GNV and VQQ between 09Z-13Z.

&&

.MARINE...

Sfc ridge will remain east and southeast of the area waters
maintaining south to southwest flow through Friday except for east
coast sea breeze each day. Scattered storms will move offshore
during the late afternoon/eve. Slightly stronger southerly flow
Friday and Fri night as a sfc trough develops inland over SE
GA...increasing local pressure gradient. During the weekend, sfc
ridge lifts a little northward with speeds still aob 15 kt. Winds
may begin to turn a little more south to southeasterly Sunday
through early next week as tropical wave moves through the eastern
Gulf/Yucatan.

Rip Currents: A moderate risk along the northeast Fl beaches due to
a long period swell.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  89  72  90 /  20  60  30  60
SSI  75  86  76  86 /  20  50  40  40
JAX  72  88  72  89 /  30  60  50  60
SGJ  72  87  72  88 /  30  60  40  40
GNV  71  88  70  89 /  30  60  30  50
OCF  71  88  71  89 /  30  60  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Cordero/Shashy/McGinnis
Hazardous weather outlook, Jun 15, 4:32 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
432 AM EDT Thu Jun 15 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-160830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
432 AM EDT Thu Jun 15 2017

...Locally Heavy Rainfall from Slow Moving Thunderstorms...
...Moderate Risk of Rip Currents Today...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Slow moving thunderstorms will again cause locally heavy rainfall
this afternoon and early evening, with 2 to 4 inch accumulations
possible. A few storms may become strong as well with gusty winds
and frequent lightning.

There is a Moderate Risk of Rip Currents at area beaches today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous afternoon and evening thunderstorms are
expected through the period. The main thunderstorm hazards
continue to be locally heavy rainfall, frequent lightning, and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Jun 15, 5:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       BELLEVIEW               29.06N 82.05W
06/15/2017  M2.25 INCH       MARION             FL   TRAINED SPOTTER

            2.25 INCHES OF RAIN MEASURED TO HAVE FALLEN IN ONE HOUR.
            CORRECTED TIME OF EVENT.

&&

WCORLESS
Local storm report, Jun 15, 6:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     NNW OCKLAWAHA           29.04N 81.93W
06/15/2017                   MARION             FL   EMERGENCY MNGR

            TREE DOWNED.

&&

WCORLESS
Special weather statement, Jun 15, 6:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
606 PM EDT THU JUN 15 2017

FLZ032-152230-
Clay FL-
606 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY COUNTY UNTIL
630 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Camp Blanding, or 8 miles south of Middleburg,
moving north at 10 mph.

Wind gusts of 40 to 45 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Penney Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2981 8185 2980 8186 2980 8188 2985 8201
      3005 8194 2998 8177
TIME...MOT...LOC 2206Z 200DEG 8KT 2992 8189

SHULER
Local storm report, Jun 15, 6:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     BELLEVIEW               29.06N 82.05W
06/15/2017                   MARION             FL   EMERGENCY MNGR

            TREE DOWNED.

&&

WCORLESS
Special weather statement, Jun 15, 6:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
614 PM EDT THU JUN 15 2017

GAZ152-153-164-165-152245-
Inland Glynn GA-Inland Camden GA-Brantley GA-Charlton GA-
614 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WEST
CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 645 PM EDT...

At 614 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Hickox, or 11 miles southeast of Nahunta, moving
northeast at 20 mph.

Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Waynesville, Atkinson and Tarboro.

LAT...LON 3094 8184 3100 8200 3125 8192 3131 8179
      3122 8169
TIME...MOT...LOC 2214Z 202DEG 23KT 3106 8191

SHULER
Special weather statement, Jun 15, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT THU JUN 15 2017

FLZ040-152245-
Marion FL-
621 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Sparr, or 10 miles east of Williston, moving north at
10 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Reddick, Lowell and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8241 2928 8241 2947 8236 2943 8221
      2942 8220 2942 8218 2941 8213 2922 8221
TIME...MOT...LOC 2221Z 197DEG 9KT 2932 8229

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:42 PM EDTAreal Flood AdvisoryJAXDuval2 hr
Jun 14, 9:17 PM EDTAreal Flood AdvisoryJAXDuval, Nassau118 min
Jun 14, 9:21 PM EDTAreal Flood WarningJAXDuval3 hr
Jun 15, 2:24 PM EDTSpecial Weather StatementJAXSuwannee36 min
Jun 15, 3:25 PM EDTSpecial Weather StatementJAXNassau35 min
Jun 15, 3:36 PM EDTSpecial Weather StatementJAXDuval24 min
Jun 15, 3:45 PM EDTSevere Thunderstorm WarningJAXDuval30 min
Jun 15, 3:48 PM EDTAreal Flood AdvisoryJAXDuval3 hr
Jun 15, 4:09 PM EDTSpecial Weather StatementJAXMarion36 min
Jun 15, 4:23 PM EDTAreal Flood AdvisoryJAXMarion3 hr
Jun 15, 4:25 PM EDTSpecial Weather StatementJAXHamilton35 min
Jun 15, 4:50 PM EDTSpecial Weather StatementJAXMarion40 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningJAXMarion51 min
Jun 15, 4:57 PM EDTSpecial Weather StatementJAXDuval18 min
Jun 15, 5:04 PM EDTAreal Flood AdvisoryJAXMarion3 hr
Jun 15, 5:26 PM EDTSevere Thunderstorm WarningJAXNassau49 min
Jun 15, 5:38 PM EDTSpecial Weather StatementJAXPutnam52 min
Jun 15, 5:51 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam39 min
Jun 15, 6:05 PM EDTAreal Flood AdvisoryJAXMarion, Putnam2 hr
Jun 15, 6:06 PM EDTSpecial Weather StatementJAXClay24 min
Jun 15, 6:18 PM EDTSevere Thunderstorm WarningJAXClay42 min
Jun 15, 6:31 PM EDTSpecial Weather StatementJAXPutnam44 min
Jun 15, 6:43 PM EDTSevere Thunderstorm WarningJAXClay47 min
Jun 15, 7:03 PM EDTSpecial Weather StatementJAXAlachua42 min
Jun 15, 7:15 PM EDTSpecial Weather StatementJAXDuval30 min
Jun 15, 7:25 PM EDTSevere Thunderstorm WarningJAXDuval24 min
Jun 15, 7:34 PM EDTSpecial Weather StatementJAXBradford26 min
Jun 14, 9:13 PM EDTAreal Flood AdvisoryJAXClinch, Ware3 hr
Jun 15, 3:49 PM EDTSpecial Weather StatementJAXCamden41 min
Jun 15, 4:33 PM EDTSpecial Weather StatementJAXCamden42 min
Jun 15, 4:44 PM EDTSpecial Weather StatementJAXCharlton46 min
Jun 15, 5:03 PM EDTSpecial Weather StatementJAXCharlton42 min
Jun 15, 5:35 PM EDTSpecial Weather StatementJAXClinch40 min
Jun 15, 6:14 PM EDTSpecial Weather StatementJAXBrantley31 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.